Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 27, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2018, 7:29 PM EDT for Berkeley County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 20, 2018, 8:11 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 117 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754
WUUS52 KCHS 202329
SVRCHS
SCC015-210030-
/O.NEW.KCHS.SV.W.0027.180620T2329Z-180621T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
729 PM EDT WED JUN 20 2018
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Berkeley County in southeastern South Carolina...
* Until 830 PM EDT.
* At 728 PM EDT, severe thunderstorms were located along a line
extending from 12 miles east of Indian Field to 16 miles north of
Moncks Corner, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Moncks Corner, Ladson, St. Stephen, Bonneau, Cross, Lake Moultrie
and Old Santee Canal State Park.
This warning includes I-26 between mile markers 190 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
3332 7974 3332 7971 3301 8013 3315 8032
3318 8030 3320 8033 3327 8036 3328 8034
3327 8030 3330 8025 3336 8024 3351 8005
3351 7999
TIME...MOT...LOC 2328Z 297DEG 11KT 3323 8032 3343 8007
HAIL...0.75IN
WIND...60MPH
$$5 follow-up statements
380
WWUS52 KCHS 202344
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
744 PM EDT WED JUN 20 2018
SCC015-210030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
744 PM EDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...
At 744 PM EDT, severe thunderstorms were located along a line
extending from 14 miles east of Indian Field to 12 miles north of
Moncks Corner, moving east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Moncks Corner, Ladson, St. Stephen, Bonneau, Cross, Lake Moultrie
and Old Santee Canal State Park.
This warning includes I-26 between mile markers 192 and 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
3332 7974 3332 7971 3302 8012 3315 8032
3318 8030 3320 8033 3327 8036 3328 8034
3327 8030 3330 8025 3336 8024 3351 8005
3351 7999
TIME...MOT...LOC 2344Z 290DEG 9KT 3328 8031 3337 8002
HAIL...0.75IN
WIND...60MPH
$$988
WWUS52 KCHS 202350
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
750 PM EDT WED JUN 20 2018
SCC015-210030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
750 PM EDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...
At 750 PM EDT, severe thunderstorms were located along a line
extending from 19 miles east of Indian Field to 12 miles north of
Moncks Corner, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Summerville, Moncks Corner, Ladson, St. Stephen, Bonneau, Cross,
Northern Lake Moultrie and Old Santee Canal State Park.
This warning includes I-26 between mile markers 195 and 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
3332 7974 3332 7971 3302 8012 3313 8028
3330 8025 3336 8024 3348 8003 3350 7997
TIME...MOT...LOC 2350Z 277DEG 16KT 3331 8022 3338 7996
HAIL...<.75IN
WIND...60MPH
$$545
WWUS52 KCHS 202359
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
759 PM EDT WED JUN 20 2018
SCC015-210030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
759 PM EDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...
At 758 PM EDT, severe thunderstorms were located along a line
extending from near Moncks Corner to 18 miles southwest of Kingstree,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Moncks Corner, St. Stephen, Bonneau, Southern Lake Moultrie, Northern
Lake Moultrie, Bonneau Beach, Old Santee Canal State Park and
Pinopolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
3332 7974 3332 7971 3312 7999 3331 8015
3348 8003 3350 7997
TIME...MOT...LOC 2358Z 297DEG 14KT 3327 7999 3344 7997
HAIL...<.75IN
WIND...60MPH
$$853
WWUS52 KCHS 210003
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
803 PM EDT WED JUN 20 2018
SCC015-210030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
803 PM EDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...
At 803 PM EDT, severe thunderstorms were located along a line
extending from near Moncks Corner to 18 miles southwest of Kingstree,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Moncks Corner, St. Stephen, Bonneau, Southern Lake Moultrie, Northern
Lake Moultrie, Bonneau Beach, Old Santee Canal State Park and
Pinopolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
3332 7974 3332 7971 3312 7999 3332 8010
3346 7999 3349 7995
TIME...MOT...LOC 0003Z 297DEG 11KT 3326 7997 3343 7995
HAIL...<.75IN
WIND...60MPH
$$443
WWUS52 KCHS 210011
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
811 PM EDT WED JUN 20 2018
SCC015-210021-
/O.CAN.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
811 PM EDT WED JUN 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.
LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
3332 7974 3332 7971 3312 7999 3332 8010
3346 7999 3349 7995
TIME...MOT...LOC 0010Z 297DEG 11KT 3325 7994 3342 7992
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:24 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 20, 6:24 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Charleston SC 624 PM EDT Wed Jun 20 2018 .SYNOPSIS... The region will remain between Atlantic high pressure well the east and an inland trough of low pressure through later this week. The trough of low pressure is expected to settle over the region and will likely persist into early next week. A cold front could push into the region by the middle of next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... This evening: Scattered convection west of I-95 ongoing. Due to multiple boundary collisions and ample CAPE, isolated strong to severe storms will be possible for the next hour or two. Main threat with any stronger storms will be strong winds and possibly small hail. Convection should be over by around 10 pm, or sooner. Have tweaked PoPs to match areas well inland expected to receive convection, but due to relatively low coverage, kept in the chance range. Temperatures have recently fallen considerably into the mid to upper 80s across many areas, but given very humid airmass, still expect them to only fall very slowly the rest of the night. Minimum temperatures by morning will be in the mid to upper 70s most areas away from the coast. Possibly not going much below 80 within a few miles of the coast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... The biggest change in the overall pattern through the rest of the week and into early this weekend is that the strong mid/upper level ridge will gradually weaken. The ridge weakens in response to a strong upper low that models have been persistently showing will form over the central U.S. and slowly move east-northeast toward the lower Great Lakes by the end of the period. In addition, deep layer moisture increases some. The combination of lower mid/upper heights, better deep layer moisture and some vorticity advection will result in slightly higher PoPs, generally in the chance range, each afternoon. The difficulty is that the best moisture does not necessarily coincide with any weak upper level forcing each day, which is why we left chance PoPs for mainly afternoon/evening. The best deep layer moisture looks to be Thursday, but oddly, guidance is reflecting slightly lower PoPs. Given the lower upper heights and the potential for some large scale weak upper forcing, there may be a slightly higher chance for strong to low end severe storms each afternoon. However, the chances are not enough to mention in the forecast or HWO at this point. Temperatures will remain well above normal, but not quite as hot as last few days as upper heights fall by about 5 decameters. Guidance showing considerable drop in surface dewpoint temperatures on Thursday, which seems a little suspect, but did keep upper 60s inland and lower to mid 70s at the coast. The combination of slightly lower dewpoints and temperatures will lead to lower heat indices, but still in the lower 100s likely each afternoon. Lows very warm, in the mid to upper 70s, to around 80 at the coast. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The upper ridge will temporarily rebuild over the Southeast on Sunday, causing temperatures to rise back into the middle 90s, reducing convective coverage, and potentially requiring Heat Advisories. A substantial upper vort max is forecast to drop southeast into the area Monday, pushing a weak back door cold front through the area Monday night or Tuesday. There is increasing model agreement that temps will be a couple degrees cooler next Tuesday and Wednesday. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... 18Z TAFs: Mainly VFR. Showers and thunderstorms have skirted KSAV, but we will keep at least VCTS mention in there TAF until ~22Z. Further north, convection has remained far away from KCHS. But given the convective potential, we'll leave VCTS in there TAF for now. Conditions are forecasted to quickly improve late this evening as the convection decreases, with VFR prevailing overnight. Extended Aviation Outlook: Through this weekend: Mostly VFR conditions. However, chances for afternoon convection will be slightly higher through much of the period, which will result in slightly higher chances for brief convectively induced flight restrictions. && .MARINE... Tonight: South winds have increased due to diurnal enhancements of the mixed layer at the beaches. Speeds should top out in the 15-20 kt range this evening, mainly within 10-15 nm. Winds are expected to ease to the 10-15 kt range overnight. Seas will generally average 2-4 ft. LONG TERM MARINE...(FRIDAY THROUGH THURSDAY)...No highlights expected through Monday. The marine area will remain between Atlantic high pressure well to the east and lower pressure over the land. This will produce southwest winds of mainly 15 knots or less, highest during the afternoon and near the coast with the sea breeze, with seas 2 to 3 feet. By the end of the period/early next week, models are indicating the potential for a cold front to approach from the north, which could increase the pressure gradient enough to produce 15-20 knot winds. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...RFM SHORT TERM... LONG TERM...JRL AVIATION... MARINE...
Hazardous weather outlook, Jun 20, 6:32 PM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 632 PM EDT Wed Jun 20 2018 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-212245- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 632 PM EDT Wed Jun 20 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive Heat: The combination of temperatures in the mid to upper 90s and moderate humidity could create heat index values exceeding 105 degrees each afternoon through Monday. Heat Advisories may be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-212245- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM- 632 PM EDT Wed Jun 20 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 20, 6:10 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston SC
610 PM EDT WED JUN 20 2018
SCZ040-042-043-202300-
Allendale-Hampton-Inland Colleton-
610 PM EDT WED JUN 20 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND ALLENDALE COUNTIES...
At 610 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Walterboro to
Barton, and moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Walterboro, Hampton, Yemassee, Lake Warren State Park, Colleton,
Varnville, Fairfax and Brunson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3283 8040 3281 8041 3270 8071 3272 8098
3275 8102 3272 8105 3273 8117 3295 8142
3305 8110 3303 8108 3309 8093 3306 8090
3309 8088 3311 8089 3314 8078
TIME...MOT...LOC 2210Z 295DEG 13KT 3290 8067 3292 8127Special weather statement, Jun 20, 6:23 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
623 PM EDT WED JUN 20 2018
GAZ137-138-140-141-202315-
Inland McIntosh-Inland Liberty-Coastal McIntosh-Long-
623 PM EDT WED JUN 20 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND LONG COUNTIES...
At 623 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Allenhurst to near
Donald, and moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Hinesville, Ludowici, Tibet, Fort Stewart, Jones, Walthourville,
Riceboro and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3186 8158 3158 8127 3153 8166 3155 8167
3155 8170 3159 8170 3161 8177 3166 8180
3165 8182 3167 8185 3171 8188 3173 8191
3175 8191 3176 8195 3179 8195 3180 8198
TIME...MOT...LOC 2223Z 322DEG 19KT 3180 8160 3177 8185Special weather statement, Jun 20, 6:39 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
639 PM EDT WED JUN 20 2018
SCZ043-044-202330-
Inland Colleton-Dorchester-
639 PM EDT WED JUN 20 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...
At 639 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Indian Field to 6
miles southwest of Reevesville, and moving southeast at 10 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Indian Field, Givhans Ferry State Park, Saint George, Dorchester, St.
George, Ridgeville, Harleyville and Reevesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3309 8024 3291 8060 3316 8083 3332 8053
TIME...MOT...LOC 2239Z 297DEG 11KT 3321 8054 3315 8073Local storm report, Jun 20, 7:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG HAMPTON 32.88N 81.13W
06/20/2018 HAMPTON SC 911 CALL CENTER
THE ROOF OF A BUSINESS COLLAPSED IN HAMPTON. FIVE
PEOPLE THAT WERE TRAPPED HAVE BEEN PULLED FROM THE
BUILDING. IN A NEARBY BUILDING SOME CEILING TILES WERE
BLOWN OUT OF THE BUILDING. ALSO SEVERAL TREES WERE
KNOCKED DOWN IN AND AROUND TOWN.
&&
EVENT NUMBER CHS1800459
MTESpecial weather statement, Jun 20, 7:18 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
718 PM EDT WED JUN 20 2018
SCZ044-045-210000-
Inland Berkeley-Dorchester-
718 PM EDT WED JUN 20 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 718 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Harleyville to
Eadytown, and moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Summerville, Moncks Corner, St. Stephen, Bonneau, Cross, Northern
Lake Moultrie, Old Santee Canal State Park and Eastern Lake Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3345 7988 3340 7985 3337 7980 3338 7979
3333 7975 3303 8015 3326 8047 3327 8045
3326 8043 3326 8036 3328 8035 3327 8030
3330 8025 3344 8022 3345 8014 3348 8015
3350 8012 3351 7999
TIME...MOT...LOC 2318Z 297DEG 13KT 3322 8038 3341 8015Local storm report, Jun 20, 7:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG HAMPTON 32.88N 81.13W
06/20/2018 HAMPTON SC 911 CALL CENTER
LIKELY A MICROBURST RESULTED IN A ROOF COLLAPSE OF THE
BADCOCK FURNITURE STORE IN HAMPTON. THE FIVE PEOPLE THAT
WERE INSIDE WERE PULLED FROM THE BUILDING AND NO ONE WAS
INJURED. AN ADJACENT BUSINESS HAD THE ROOF LIFTED UP AND
THE WINDOWS WERE BLOWN OUT. IN THE NEARBY FOOD LION SOME
CEILING TILES WERE BLOWN OUT OF THE BUILDING. ALSO
SEVERAL TREES WERE KNOCKED DOWN IN AND AROUND TOWN.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1800459
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:18 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 15 hr |
| Jun 20, 4:12 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Jun 20, 4:48 PM EDT | Special Weather Statement | CHS | Jasper | 42 min |
| Jun 20, 5:33 PM EDT | Special Weather Statement | CHS | Colleton | 42 min |
| Jun 20, 6:10 PM EDT | Special Weather Statement | CHS | Colleton, Hampton | 50 min |
| Jun 20, 6:15 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton, Jasper | 60 min |
| Jun 20, 6:39 PM EDT | Special Weather Statement | CHS | Dorchester | 51 min |
| Jun 20, 7:04 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 56 min |
| Jun 20, 7:18 PM EDT | Special Weather Statement | CHS | Berkeley | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.